Alert archive / Wisconsin / Special Weather Statements in 2016

Special Weather Statement, NWS La Crosse, WI

June 14, 2016Juneau County, Monroe County, Richland County, Wisconsin

NWS La Crosse, WI issued this special weather statement at Jun 14, 2016, 9:43 PM CDT for Juneau County, Monroe County, Richland County, Wisconsin. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2016, 9:43 PM CDT (02:43 UTC)
Expired
Jun 14, 2016, 10:45 PM CDT
In force
62 min
Issued by
NWS La Crosse, WI

Counties Juneau County, WI, Monroe County, WI, Richland County, WI

The radar

The La Crosse radar (KARX), 80 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

458 
WWUS83 KARX 150243
SPSARX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
943 PM CDT TUE JUN 14 2016

WIZ029-034-042-043-053-055-061-150345-
RICHLAND-JUNEAU-MONROE-CLARK-GRANT-VERNON-JACKSON-
943 PM CDT TUE JUN 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CLARK...
EASTERN MONROE...SOUTHEASTERN JACKSON...NORTHEASTERN VERNON...
JUNEAU...NORTHEASTERN GRANT AND RICHLAND COUNTIES...

AT 942 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF SHORTVILLE TO 10 MILES
WEST OF MINERAL POINT. MOVEMENT WAS EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND BRIEF TORRENTIAL RAINFALL ARE POSSIBLE
WITH THESE STORMS.

THROUGH 1045 PM...LOCATIONS IMPACTED INCLUDE...
PLATTEVILLE...TOMAH...RICHLAND CENTER...MAUSTON...NEW LISBON...
ELROY...HILLSBORO...MUSCODA...NECEDAH...LA FARGE...GERMANTOWN...
GLENDALE...PRESTON...AND LONE ROCK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.

LAT...LON 4268 9062 4446 9066 4456 9032 4425 9032
      4425 8996 4416 8995 4409 9003 4395 8995
      4391 8998 4385 8993 4364 8992 4364 9031
      4355 9031 4355 9019 4317 9019 4320 9026
      4321 9029 4320 9043 4268 9043
TIME...MOT...LOC 0242Z 263DEG 30KT 4440 9056 4289 9038 

$$

LAWRENCE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 14, 6:35 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 14, 6:35 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
635 PM CDT TUE JUN 14 2016

.SHORT TERM...(This evening through Wednesday)
Issued at 235 PM CDT Tue Jun 14 2016

Main challenge is timing/coverage/severity of thunderstorms and
associated rain amounts/flash flooding potential through tonight.
14.12Z CAMs have come into better agreement and will follow a
consensus approach through tonight.

14.19Z analysis shows a surface low across eastern SD with a warm
front draped from near Sioux Falls, SD to south of Waterloo, IA
and a cold front dropping south across eastern NE. Two lines of
convection have fired north and east of these boundaries
respectively, lifting to the northeast around 25 mph. General
idea is for thunderstorms to become more numerous this afternoon
and evening as a short-wave trough currently across central NE
lifts northeastward.

Warm front is forecast to reach the vicinity of the MS River by
00Z and with surface dewpoints rising into the upper 60s to lower
70s, expect MLCAPE values near 1500 J/kg and possibly as high as
2500 J/kg across northeast IA. That said, deep layer shear
associated with short-wave aloft remains confined mainly to areas
south and west of the forecast area. Latest RAP shows 0-6, 0-3,
and 0-1 km shears all below 25 kts through the night. Weak shear,
combined with rising PWATs to near 2 inches, deep warm cloud
depths, and increasing mid level moisture transport lend to a
higher heavy rain threat. Add to that the relatively moist/
saturated soils from recent rainfall the past couple weeks and the
flash flood threat has increased enough to warrant a Flash Flood
Watch for areas along and west of the MS River through 06Z tonight
where 1-2 inches, and as high as 5 inches of rainfall are
possible. See Hydrology section below for more details. That's not
to say there still couldn't be some stronger storms through this
evening west of the MS River capable of larger hail and gusty/
damaging winds, but the overall forecast environment is more
favorable for heavy rain at this time.

Thunderstorms will lift north and east of the forecast overnight
into Wednesday morning. The potential exists for storm re-
development Wednesday afternoon mainly northeast of the I-94
corridor. Some of these storms could produce marginally severe
hail and gusty winds given the shear/instability profiles and the
short-wave moving across northern WI.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 235 PM CDT Tue Jun 14 2016

Wednesday night through Saturday will be dry with short-wave
ridging aloft and high pressure at the surface. While Thursday
will be a bit cooler with highs mainly in the 70s, temperatures
will rise into the lower 80s to begin the weekend.

Thunderstorm chances return Saturday night into early next week as
ridge aloft flattens and a long wave trough moves across central
Canada. Short-waves along the southern periphery of this parent
low may trigger thunderstorms across the region. Temperatures will
generally be within a few degrees of mid June normals.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 635 PM CDT Tue Jun 14 2016

Line of thunderstorms across southeast MN and northeast IA will
continue to push east early this evening, resulting in MVFR
ceilings/visibility. Brief IFR conditions are also possible at
KRST. As the initial line moves across TAF airfields, winds will
shift to the west, gusting to 30 kts or more. Showers and
thunderstorms will move east of KRST by 14.03Z and KLSE by
14.05Z. Once storms move through, VFR conditions will return for
the remainder of the period. Light south-southeast wind will
gradually turn to the west-southwest by Wednesday afternoon,
gusting at times into the low 20 kt range.

&&

.HYDROLOGY...
Issued at 235 PM CDT Tue Jun 14 2016

Numerous thunderstorms will move across the area this afternoon
and evening. High PWATs, deep warm cloud depths, weak deep layer
shear, and relatively wet soils from recent rainfall over the past
couple weeks will increase the threat for flash flooding along and
west of the Mississippi River through tonight. Expect most areas
to receive 1-2 inches of rainfall, but localized areas of 3-5
inches are possible with the strongest storms. Flash flooding,
flooding/ponding of water in urban areas, and river/stream rises
are all possible from this rainfall. As a result, a Flash Flood
Watch in effect until 1 am tonight for areas along and west of the
Mississippi River.

&&

.ARX Watches/Warnings/Advisories...
WI...Flash Flood Watch until 1 AM CDT Wednesday for WIZ032-033-041-
     053-054-061.

MN...Flash Flood Watch until 1 AM CDT Wednesday for MNZ079-086>088-
     094>096.

IA...Flash Flood Watch until 1 AM CDT Wednesday for IAZ008>011-018-
     019-029-030.

&&

SHORT TERM...ROGERS
LONG TERM...ROGERS
AVIATION...ROGERS
HYDROLOGY...ROGERS
Hazardous weather outlook, Jun 14, 11:02 AM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1102 AM CDT TUE JUN 14 2016

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
053-054-061-151615-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-GRANT-
1102 AM CDT TUE JUN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA...NORTHEAST IOWA...SOUTHEAST MINNESOTA...SOUTHWEST WISCONSIN
AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE AREA THIS
AFTERNOON AND TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING
WIDESPREAD HEAVY RAINS. MOST AREAS ALONG AND WEST OF THE
MISSISSIPPI RIVER WILL SEE 1 TO 2 INCHES OF RAIN...BUT LOCALIZED
AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. THESE RAINS MAY RESULT IN
FLASH FLOODING...FLOODING AND PONDING OF WATER IN URBAN AREAS AND
RISES ON STREAMS AND RIVERS. A FLASH FLOOD WATCH IS IN EFFECT FROM
1 PM THIS AFTERNOON UNTIL 1 AM TONIGHT.

IN ADDITION...A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING...MAINLY WEST OF THE MISSISSIPPI RIVER. THE
MAIN THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES CONTINUE WEDNESDAY INTO WEDNESDAY
EVENING...MAINLY EAST OF THE MISSISSIPPI RIVER. A FEW STORMS FROM
SOUTHWEST WISCONSIN INTO NORTH-CENTRAL WISCONSIN COULD BE STRONG
WEDNESDAY AFTERNOON...WITH STRONG WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN ROUGHLY 3 PM THIS
AFTERNOON THROUGH 10 PM THIS EVENING...MAINLY FOR SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-034-042>044-055-151615-
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-RICHLAND-
1102 AM CDT TUE JUN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...NORTH CENTRAL WISCONSIN...SOUTHWEST WISCONSIN AND
WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE AREA THIS
AFTERNOON AND TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAIN. MOST AREAS WILL SEE AROUND 1 INCH OF RAIN...BUT
LOCALIZED AMOUNTS UP TO 2 INCHES ARE POSSIBLE. THESE RAINS MAY
RESULT IN FLOODING AND PONDING OF WATER IN URBAN AREAS AND RISES
ON STREAMS AND RIVERS.

IN ADDITION...A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING EAST OF THE MISSISSIPPI RIVER. THE MAIN THREATS WOULD BE
GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES CONTINUE WEDNESDAY INTO WEDNESDAY
EVENING...MAINLY EAST OF THE MISSISSIPPI RIVER. A FEW STORMS FROM
SOUTHWEST WISCONSIN INTO NORTH-CENTRAL WISCONSIN COULD BE STRONG
WEDNESDAY AFTERNOON...WITH STRONG WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

ROGERS

In the hours before

Local storm report, Jun 14, 8:57 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
857 PM CDT TUE JUN 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     HEAVY RAIN       4 SW WINONA             44.01N 91.71W
06/14/2016  M1.68 INCH       WINONA             MN   TRAINED SPOTTER

            WATER RUNNING OFF FIELDS

&&

SHEA
Local storm report, Jun 14, 8:59 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
859 PM CDT TUE JUN 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     HEAVY RAIN       2 NNW WILSON            43.98N 91.71W
06/14/2016  M1.68 INCH       WINONA             MN   PUBLIC

            .

&&

CJA
Local storm report, Jun 14, 9:01 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
901 PM CDT TUE JUN 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       2 NE KASSON             44.05N 92.72W
06/14/2016  M1.43 INCH       DODGE              MN   CO-OP OBSERVER

            .

&&

CJA
Local storm report, Jun 14, 9:02 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
902 PM CDT TUE JUN 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     HEAVY RAIN       PLATTEVILLE             42.74N 90.48W
06/14/2016  M1.10 INCH       GRANT              WI   PUBLIC

            .

&&

CJA
Local storm report, Jun 14, 9:08 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
908 PM CDT TUE JUN 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     FLOOD            LA CROSSE               43.81N 91.25W
06/14/2016                   LA CROSSE          WI   911 CALL CENTER

            STREET FLOODING WITH SOME STRANDED CARS

&&

SHEA
Special weather statement, Jun 14, 9:43 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
943 PM CDT TUE JUN 14 2016

WIZ029-034-042-043-053-055-061-150345-
RICHLAND-JUNEAU-MONROE-CLARK-GRANT-VERNON-JACKSON-
943 PM CDT TUE JUN 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CLARK...
EASTERN MONROE...SOUTHEASTERN JACKSON...NORTHEASTERN VERNON...
JUNEAU...NORTHEASTERN GRANT AND RICHLAND COUNTIES...

AT 942 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF SHORTVILLE TO 10 MILES
WEST OF MINERAL POINT. MOVEMENT WAS EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND BRIEF TORRENTIAL RAINFALL ARE POSSIBLE
WITH THESE STORMS.

THROUGH 1045 PM...LOCATIONS IMPACTED INCLUDE...
PLATTEVILLE...TOMAH...RICHLAND CENTER...MAUSTON...NEW LISBON...
ELROY...HILLSBORO...MUSCODA...NECEDAH...LA FARGE...GERMANTOWN...
GLENDALE...PRESTON...AND LONE ROCK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.

LAT...LON 4268 9062 4446 9066 4456 9032 4425 9032
      4425 8996 4416 8995 4409 9003 4395 8995
      4391 8998 4385 8993 4364 8992 4364 9031
      4355 9031 4355 9019 4317 9019 4320 9026
      4321 9029 4320 9043 4268 9043
TIME...MOT...LOC 0242Z 263DEG 30KT 4440 9056 4289 9038

LAWRENCE

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:05 PM CDTAreal Flood AdvisoryARXLa Crosse115 min
Jun 15, 1:48 PM CDTSpecial Weather StatementARXClark, Taylor57 min
Jun 15, 2:20 PM CDTSpecial Weather StatementARXJackson55 min
Jun 15, 2:45 PM CDTSpecial Weather StatementARXClark, Taylor75 min
Jun 15, 3:09 PM CDTSevere Thunderstorm WarningARXClark, Jackson51 min
Jun 15, 3:40 PM CDTSevere Thunderstorm WarningARXJackson35 min
Jun 15, 4:01 PM CDTSpecial Weather StatementARXAdams89 min
Jun 15, 4:06 PM CDTSevere Thunderstorm WarningARXJuneau39 min
Jun 15, 4:24 PM CDTSevere Thunderstorm WarningARXAdams66 min
Jun 14, 7:05 PM CDTSpecial Weather StatementARXFayette, Winneshiek40 min
Jun 14, 8:00 PM CDTAreal Flood WarningARXChickasaw, Floyd, Howard, Mitchell6 hr
Jun 15, 12:05 AM CDTRiver Flood WarningARXClayton42 hr
Jun 15, 5:05 AM CDTAreal Flood WarningARXFloyd6 hr

Nearby

Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.